It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I recently had an ovarian cyst & so my dermatologist decided to test all of my hormone levels because he thought my acne might be hormonal.

All the hormone tests came back normal. Would Yaz or other bcp help acne that's not hormone related? I really do not want to take bcp, but he prescribed Yaz. Does it matter that I had these tests right after my period?

Thanks!
Hello,

Is acne the only reason that he prescribed birth control pills ? Is there no other way to control the acne ? Do some reading on the side effects of oral contraceptives before making the decision to take them. I was on Triphasil for over 20 years and I began to experience irregular bleeding. The pill had thinned out my uterine lining for such a long time that it had become fragile and bled on its own. I also developed a large ovarian cyst while on the pill (8 cm) and even after going off it, the cyst is not regressing (it is a simple fluid filled cyst). If it grows bigger or begins to develop any solid components I will have to have surgery to remove it. I am not at all sure if long term use of the pill caused it or not (oral contraceptives mess with the hormone surge that you experience during ovulation so that your normal follicles or cysts don't burst and release an egg into the fallopian tube). You may also want to check the hepatic adenoma threads on these boards. The ladies on these threads describe how they developed benign liver tumours as a direct result of taking oral contraceptives. They have had to have the tumours and a part of their livers removed. Oral contraceptives increase your risk of this type of tumour by 40 times (!) .. it is still rather rare but if not on the pill it is almost impossible to get this type of tumour. Of course other side effects of the pill may include blood clots and stroke in addition to a very slight increase in the risk of breast cancer.

Some of the newer generation of birth control pills also use a new generation of progesterone which has not been tested long term. This new synthetic progesterone results in elevated levels of potassium in the blood and they have no idea how this would effect a body long term. There are many types of synthetic progesterone and the one used in most of the previous generation pills is levogenestrel. The new type (forget the name of it) is supposed to be closer to a woman's natural progesterone but as mentioned it has this side effect of elevating potassium in the blood and no one know what this does over many years.

Sure if you are healthy and have no familial risks that would preclude you from taking the pill, you will "probably not be" one that will develop any complications from taking it. It's like a lottery. I for one regret having been on oral contraceptives for so long and hope that I did not put my health at unnecessary risk due to my closing my eyes to all of the possible side effects for the sake of convenience. I am quite sure that I would not take oral contraceptives solely for the purpose of treating acne. Think about it, do some reading and make an informed decision that you will be happy with in the future. If you do decide to take it, you can say that you made this decision knowing all of the benefits and risks.

Good luck.
I was considering Yaz because my dermatologist thought it would help my acne. Guess he thought my hormones were out of whack b/c of the cyst. I've been on antibiotics for years, and do not want to remain on them for the rest of my life. So, I was looking at other options.

My hormonal tests were normal, so I was wondering if bc pills helped if the acne didn't seem to be hormone related. I read somewhere the bc pills only help if you have acne that's hormone related (if you break out around your period, etc.)
Hello again,

I agree with you about the antibiotics. Antibiotics kill both the bad and good bacteria in your body. Your digestive system holds billions and billions of different types of bacteria and antibiotics kill these indiscriminately and upset the balance. Upsetting the balance of bacteria in your colon and digestive tract can cause all sorts of problems as you do not absorb the vitamins and minerals in your food as well. Don't forget that everything you eat and drink must be absorbed by your digestive tract. The bacteria in there keep bad things out and let good things in. Be sure to supplement your diet with probiotics to help maintain the balance.

Like birth control pills, I do not think that taking antibiotics just for acne is worth it.
I am NOT belittling the problem of acne, believe me, as this is something I have suffered with all of my life (at the age of almost 42 I STILL have acne and have had it all of my life, even WITH the b/c pill). After having tried many different types of acne treatments and creams etc.., I have personally found that if I wash my face with simple soap and water every morning and then apply some pressed powder to my face, this actually keeps the acne at bay. I think the pressed powder may soak up the sweat or something and keep my face dry. I also have to keep from touching my face as I often do when I have a breakout as this makes things worse. The face washing and pressed powder application can be done twice a day if necessary. Why not try this instead and see if it works. I have had stubborn acne all of my life and I too was put on pills when I was younger and nothing seemed to work. Stress is also a big factor in breakouts and I find that when I am under the gun, I tend to break out more. So trying not to freak out about stuff also helps. Just remember that shit happens and nothing is worth going crazy over.

Best of luck and I hope you manage to solve your problem.





All times are GMT -7. The time now is 03:27 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!